Alert archive / Georgia / Heat Advisories in 2019

Heat Advisory 2, NWS Atlanta, GA

August 8, 201922 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Aug 8, 2019, 12:25 PM EDT for 22 counties in Georgia. It took effect at Aug 8, 2019, 1:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2019, 12:25 PM EDT (16:25 UTC)
In effect from
Aug 8, 2019, 1:00 PM EDT
Expired
Aug 8, 2019, 7:00 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
All 22 counties

Bleckley County, GA, Chattahoochee County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Johnson County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Muscogee County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

958 
WWUS72 KFFC 081625
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1225 PM EDT Thu Aug 8 2019

GAZ085-086-089>093-096>098-102>113-082300-
/O.NEW.KFFC.HT.Y.0002.190808T1700Z-190808T2300Z/
Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-
Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-
Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro, Columbus, Dublin, Lumpkin, 
Americus, Cordele, and Vidalia
1225 PM EDT Thu Aug 8 2019

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

The National Weather Service in Peachtree City has issued a Heat
Advisory, which is in effect until 7 PM EDT this evening.

* HEAT INDEX VALUES...Up to 109 due to temperatures in the upper 
  90s, and dewpoints in the mid 70s.

* TIMING...Until 7 PM EDT this evening.

* IMPACTS...The heat and humidity may cause heat stress during 
  outdoor exertion or extended exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of dangerous heat is
expected. The combination of hot temperatures and
high humidity will create heat index readings of at least
105 degrees and very warm overnight temperatures. Drink plenty of
fluids...stay in an air-conditioned room and stay out of direct 
sunshine. Remember...the elderly...very young...and people with 
heart conditions are most at risk in extreme heat. 
friends...relatives... and neighbors should check on people who 
may be at risk.

When you must be outdoors in hot weather...take steps to stay 
cool and healthy. Cut down on exercise and other hard tasks. Drink
two to four glasses of cool...non-alcoholic fluids every hour. 
Rest often in shady areas. Wear light clothing and protect 
yourself from the sun with a wide brimmed hat...sunglasses and 
sunscreen SPF 15 or higher.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 8, 7:31 AM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 8, 7:31 AM EDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
731 AM EDT Thu Aug 8 2019

.PREV DISCUSSION... /Issued 401 AM EDT Thu Aug 8 2019/

SHORT TERM /Today through Friday/...

A near stationary frontal boundary remains across southern TN and W
NC. A surface trough does extend into central portions of the CWFA,
ahead of the stalled boundary. In the mid levels, a broad trough is
situated off the SE coast with the SE US mostly in NW flow aloft.

The front/trough will slowly push a little southward today. Not
confident on exactly how far south, the models seem to be a little
aggressive having the boundary settle across southern GA. Would not
be surprised to see the front/trough settle around or just north of
the Interstate 20 corridor. Wherever the front/trough decides to
settle, it should become stationary.

WV imagery shows NW flow aloft across much of the SE. NW flow aloft
will continue through the short term forecast period. One shortwave
is noted across NE Mississippi and will drop SE in the flow today.
Models keep most of the energy associated with this shortwave to the
west of GA, but it could clip the SW corner of the CWFA.

Pops should still be fairly limited today. The highest values will
be along the SW corner of the CWFA, south of the front/trough and
closest to the mid level shortwave energy moving within the flow
aloft. Even then, only isold/sct coverage is anticipated. Severe
weather is not anticipated, but a strong storm cannot be ruled out.

Do think pop chances will taper off after the loss of heating, but
will keep pops into the early morning. This seems reasonable, as
storms have continued the last two days until after midnight. Pops
will be fairly similar on Friday, but the SCT coverage should
extend a little further east.

NListemaa

LONG TERM /Friday Night through Wednesday/...

Through the long term period, the high-amplitude ridge that has been
positioned over the four corners region will continue to deamplify
and move eastward over the southern plains. By the end of the
extended period, this upper-level high pressure will elongated
longitudinally and engulf most of the southern U.S. This will push
the subtropical jet stream poleward, and increase temperatures to
around 3-9 degrees above normal, with upper 80s and low 90s in northern Georgia and
mid to upper 90s in central Georgia. Monsoonal moisture will also
continue moving into the region from the four corners and
southern plains. PWATs over 2" could enter the area by Friday
evening, with Gulf moisture continuing to move into the southeast
from the SSW near-surface winds linked to the Bermuda High in the
Atlantic.

Some relief may come through the weekend as a surface high pressure
moving across the midwest attempts to push into the southern
Appalachian states. Discrepancies continue going into the beginning
of next week.  ECMWF continues to indicate the suppression of
widespread precipitation, but the GFS still indicates an enhanced
corridor of moisture with several possible MCSs moving within the
flow to the southeastern CONUS in the beginning of next week. So
for now we're still expecting isolated to scattered chances for
thunderstorms with decreasing trends compared to earlier in the
week.

Thiem

&&

.AVIATION...
12Z Update...
SCT-BKN050 during peak heating this afternoon, otherwise VFR.
Winds will remain on the west side with a WNW direction. Speeds
should be at or right below 10kt. Pops are too low to mention at
this time with VCSH sufficing.

//ATL Confidence...12Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          95  72  93  73 /  20  10  20  20
Atlanta         93  75  91  74 /  20  10  30  30
Blairsville     85  65  84  66 /  20  10  30  30
Cartersville    92  72  89  72 /  20  10  30  30
Columbus        96  75  94  76 /  30  20  30  30
Gainesville     91  72  89  72 /  20  10  20  20
Macon           96  74  95  75 /  30  20  30  30
Rome            93  72  90  73 /  20  10  30  30
Peachtree City  93  73  92  73 /  20  10  30  30
Vidalia         98  75  97  76 /  30  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Thiem
AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 11:35 AM EDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1135 AM EDT Thu Aug 8 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091545-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1135 AM EDT Thu Aug 8 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected this afternoon
and evening with the highest coverage expected across portions of
Central Georgia. Some storms may become strong with strong wind
gusts, frequent cloud-to-ground lightning, and brief periods of
heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated to scattered thunderstorms are expected to continue each
day throughout the week, especially during the afternoon and
evening hours. A few storms could become strong to severe with
strong wind gusts, extended periods of heavy rain, and frequent
cloud- to- ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:34 PM EDTSpecial Weather StatementFFCOglethorpe26 min
Aug 7, 9:37 PM EDTSevere Thunderstorm WarningFFCGreene, Oconee, Oglethorpe22 min
Aug 7, 9:44 PM EDTSpecial Weather StatementFFCStewart31 min
Aug 7, 9:54 PM EDTSevere Thunderstorm WarningFFCStewart12 min
Aug 7, 10:02 PM EDTSpecial Weather StatementFFCGreene28 min

Nearby

Heat Advisories in Georgia, 2019Every heat advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.